Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is discontinuation of Omeprazole advisable owing to adverse effects?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1669 Questions

default
Posted on Fri, 11 May 2018 in Kidney Conditions
Question: I am 74 and I take 20 mg of omeprazole once a day. My kidney function has decreased over 3 months from 52 to 42eGRF. Should I quit taking omeprazole?
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Yes

Detailed Answer:
Dear Ma'am,I have gone through your question and i understand your concerns but unfourtanetly it is a documented side effect of omeprazol to cause impaired renal functions, although rare.. I would recommend that you stop taking omeprazol and switch to Zantac instead.. I hope you find this helpful..
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Zantac

doctor1 MD

I have had pneumonia. Discovered after chest X-ray. Treated with amoxillian for 15 days (every 8 hours) and Omeprazole. Stopped Symbicort after 4 days became very jittery. Ct scan showed significant improvement. Developed redness from contrast. Treated with Benadryl for 4 days and may have developed dry mouth and gastritis. Urgent care prescribed omeprazole and Zantac. Pulmonalogist still hear wheezing and prescribed 5 days antibiotics (Level???) and prednisone (2weeks) and nebulizer. Scared of taking more meds cause I have so many side effects.

doctor1 MD

I was recently diagnosed with Barrett s Syndrome and have found no relief from pain with medications given. I take two prilosec in the a.m. and 2 zantac at lunch time and 2 more prilosec in the evening. I also take Carafate 4 times a day. I have a severe burning in my stomach that comes and goes as pleases. I know it is not heartburn. Any suggestions?

doctor1 MD

I have been having quite a few problems for the last year... can't eat fruit without getting ill. I will be double over in pain. It also happens with edamame and a few other things. Zantac and Prilosec do not work. I also get large cuts in by butt crack and seem to have an itchy rectum and yeast infection at the same time. The cuts can last for days or disappear in hours. I have one at least 3 times a week. I have been tested for diabetes, thyroid, ultrasound on my gallbladder and no answers. Any suggestions?

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get rid of the mucus - very disruptive of sleep. I have been taking Mucinex (2-4 tablets/day) for the...

doctor1 MD

i have acid reflex coughing gases

doctor1 MD

I have severe bleaching, gas for 3 weeks now taking 40mg prilosec daily and 300mg of zantac plus antiacids. In addition my stimach makes loud sounds constantly, I get a lot of spasm in my esophagus and hecup when swallowing liquid of food. I get extreme pain at times spasm in my colon. I get roaring and gushing sounds in my stomach, I dont feel right.I have had these sounds before but never consistently for 3- 4 weeks.